Hello everyone, It seems since I have been on percocet I have had terrable mood swings & can't seem to hold my tongue, It is like I don't think before I speak. I have no tolerance or patience. Between the pain & the meds I just can't seem to control my mouth or my moods & it gets me into trouble. I have always been able to keep my mouth shut when someone says something I don't like, but any more I open my mouth & out it comes. I have had to do alot of apolagizing. I have been becoming anti social & don't want to let it get out of control. I also find that I am super sensitive & take offense very easily. Does anyone else find this occuring on pain meds, percocet or any other? If so how do you deal with it?
I echo what 123dietdrpepper asked - is your pain really being covered? If not tell your doc about it. In fact, tell him/her anyway, just like you did in this post. There's lots of other medications to try if percocet doesn't agree with you.
Obviously I could be mistaken, but it sounds to me like it's the pain that's talking - maybe the percocet is just loosening your tongue in reaction to the pain.
I cannot tolerate percocet/oxycodone, it drives me up the wall. It helps with pain but causes me extreme irritability. However, when switched to compounded hydrocodone, NO irritability. I too am sensitive to many meds, as is the case with oxycodone.
As others said your difficulty with percocet may be in part due to lack of sufficient pain control, but it could also be, as in my case, an allergic reaction of sorts. Do you have the same irritability with hydrocodone, or other opiates? You may want to consider trying them. My doc has noted in my records "allergic to oxy" due to my reaction. My wife confirmed this for him at one appt.
There are several things to consider when you are having alot of irritibility and several people have already addressed those (still being in pain and the percocet causing irritibility). The one thing that has not been mentioned is have you ever had any mood/mental problems in the past. I suffer from being bipolar so I have to be extremely careful on what medications I take. Especially the ones that make me more depressed because that is where I tend to stay most of the time. If you do suffer from depression, then you might want to know that pain medications like percocet sometimes do make the depression worse. And when the depression gets worse you tend to be more irritable and lose your patience. And when the depression gets worse for me my "perception" of the pain gets worse. It is definitely an awful cycle for people in chronic pain with the increase in depression = increase in pain = increase in depression (and the cycle goes on and on).
The good news is that the cycle does not have to go on and on. Alot of times pain doctors will add an anti-depressant to the mix not only to treat depression but they are good on chronic pain as well (especially nerve pain).
There are many things to consider and a lot of times I really don't know if it's the meds (along with associated side effects) that are making me feel awful or if my bipolar is off balance. I hope that gives you a little insight and hopefully a lot more issues to consider.
I have had this problem, and also take percocet. However, I feel that it's more chronic pain issues than anything. After several months of being miserable, and even getting in trouble at work for my mood swings, I finally gave in a tried Cymbalta. It has helped my pain some, but the main thing is that I am not irritable, snappy, no patience, ect. EVERYTHING used to get on my nerves, and I hated feeling that way.
Now, I feel sooooooo much better!! My fiance, co-workers, and family have noticed a MAJOR difference and couldn't be happier! It is such a weight lifted off my shoulders. I had even tried anxiety meds such as Klonopin and Xanax before the Cymbalta and they didn't help. I would talk to your doctor and if percocet treats your pain well, I would highly recommend you try Cymbalta before changing meds. It takes about 4 weeks to really kick in, and I had side effects just for a few days. It has been so worth it, and I pray it helps you too!
Hi Sammy - What you'e feeling is exactly what I felt when I was taking MScontin or Dilaudid. It wasn't a question of pain control - the meds worked well on that score. But, I was a real witch when I was took them. My husband complained constantly about my mood. It took nothing to set me off and I was always feeling aggravated. It's a mystery to me why I reacted that way, but I do know that I don't feel that way while I'm on oxycodone. Like one of the other posters said, perhaps this reaction is a sort of "allergic response" in a non-traditional sense. Memere
Thanks guys, You have raised alot of valid points. Since I have never been on pain meds for any length of time I am not sure if I would react that way to another. I really have never had any problems like this in the past & when this problem started & the docs. could not figure out what was wrong they tried anti depressants, found out real quickly could not tolerate them. Oddly enough my sister in law takes oxycodone for cancer & has the same problem, said her temper flares up & she says things she normaly would not say. My doctor feels I am having a hard time accepting my limitations, but I know that is not causing my open mouth in foot syndrome all by its self. My ability to control my moods & mouth just is not what it use to be. Hopefully there will be more replies, it will be interesting to see & I will bring it up to the doc. when I see him, although I will probably get the same response. I also know when the pain is not as controlled I am tired & irratable.
Memere, aggravated , perfect word to describe how I feel alot of the time. Thanks all, Sammy
I started a good thread on this a while back. I had many people post the same exact feelings. I talked to the doctor and he said that the meds (opiates) have that common side effect. I tried Cymbalta, but I was sick many times from it and I also think it somehow made me more anxious.
I wish I did not have that side effect, but it's there. You have to learn how to try and control it.
Hi Sammy, I now with myself I do alot better on fast acting oxycodone (roxicodone) than long acting. Sometimes the oxycontin turns me into an irritable person with no patients at all. Sometimes we have to go by trial and error as well as accept the lesser of two evils. If your meds are covering your pain than you have to consider what is more important to you, however if it is not then I believe these folks already gave you your answer.
I know the few times I've taken Vicodin I got irritable when it started to wear off. The same with Percocet to a lesser extent. It doesn't happen with Oxycontin. I don't know if it was the drug wearing off, the pain returning or a combination of the two. I just know that every little thing ticked me off!!
Hope this helps a little.~Mush
undiagnosed lung and back pain after pneumonia in '03, tmj, migraines,(two failed surgeries for) Kienbock's disease
Thanks everyone, looks like everyone has their own reactions to different meds. I am trying to allow my brain to work alittle harder before opening up my mouth. Needless to say I have shocked enough people since I normally am pretty passive, let it go in one ear & out the other. I know when I am in major pain which is in the mornings I try to avoid dealing with other people, I have also started warning my family by just saying "I am in no mood", more then one person has asked me if I am going through menapause (ha). I also asked the doc if I need to can I break the tablets in half(I double checked with the pharmacist) when I feel the need. I explained when I get up I take the percocet but after getting out of the shower & getting dressed the pain has spiked back up just from all the movement. So I take half when getting up & half after getting dressed. Its alittle better so far, have only tried it a few times. I know there are alot of meds. you can't break in half. For that reason alone I wiil try to stick with the percocet for now. I hate the mornings now find everything I do in the morning has to be according to when I take my meds. Thanks everyone for the great info. Sammy